In the main I can get on with living but just wondering if anyone else in this group is suffering with this due to chemo? My hand shins and feet are totally numb and have been since March. Get sudden jerks like electric shock every now and again and am so cold. Over the last couple of weeks it’s affecting my face around the chin and Jowl area. I’m finding this hard to ignore which reminds me what is going on. Be interested to hear from anyone who has this had it and what’s best to deal with it!
Hi loony I am sorry you are suffering with peripheral neuropathy. This isn’t something I have experienced myself, but I am sure other members will be along soon to share their experience with you. In the meantime I have added a link below to a community blog about peripheral neuropathy, and there are several comments from members on there which may be useful to you. Just click on the link below and it will take you to the page x
Hi Loony I’ve had 12 cycles of chemo which leaves me with tingling in my fingers. But it is not as severe as what you have described. The tingling seems to have lessened but my oncologist always asks me if I can do buttons up. Which I can.
Have you discussed it with your oncologist if you haven’t then I suggest that you do or even give your team a ring.
Hope you get it sorted.
I’m very interested in one of the symptoms you describe. I’ve followed the peripheral neuropathy link and see lots of comments regarding numbness and tingling in feet but no mention of the Jerks you experience.
I have RCC kidney cancer and since being on cabozantinib (targeted therapy) experience really violent body jerks and trembling. The trembling can occur anytime, well most of the time, The body jerks happen mainly when I’m totally relaxed e.g, just before going to sleep or when I’m doing something like now, reading my phone. There have been occasions when I’ve actually hit myself in the face witmy hands. Quite painful when I’ve got my phone in my hand Does this sound anything like what you experience and I wonder if anyone else does.
Hi, I was on a Trial Drug I later found out was Target Therapy and as well as extra skin (lots) on the soles of my feet, I had numbness. On my leg, where I had a groin dissection I still find my leg but nowhere else jumps, especially when I'm lying in bed, trying to get to sleep and this makes it impossible. I was told it was nerve pain from the surgery but the drug could also be part of the cause.
I do think the best thing to do is speak to your Oncologist, then he/she can arrange tests to find out exactly what's causing these symptoms and treat them. Everyone is different, so what might affect me, may not affect you and vice versa! That's why you have a Team so initially you could ask your nurse, please don't just wonder, take action Rojan & Loony! Good luck!
Love Annette x
Consultant not been able to give a definite reason for the jerks and tremors
I had a brain scan in May which confirmed no neurological condition.
I’ve had lot worse side effects over the years. They’re not painful, just irritating especially when eating. Thinking of wearing a bib. Co-ordination of fork to mouth not very successful.
Hi Anndav, I have spoken to my team about it the consultant said there were painkillers but they also had side affects! As I’m not in any pain just an annoying irritation that doesn’t go away I rejected the painkillers enough if side affects! We do discuss at each consultancy which at the moment it fortnightly so I will be mentioning the area round my face but it’s a funny peculiar as to touch my ears, nose feet and hands and now my chin is icy cold!
Hi Loony & Rojan, It is good you don't have pain so you don't need Gabapentin or Pregablin which are the drugs used for nerve pain. I just couldn't tolerate either. I do take paracetamol.
Yes you both need to definitely keep your consultant up to date with what has been happening. I hope it is a temporary thing for you both.
The difference with my problem is the pain that comes with the shocks and jumping. Although they only last for seconds, I am left with pain afterwards for a long time. So pleased no pain is present but it is irritating not to know the cause. Good luck!
Love Annette x
My Macmilan nurse came to see me today. I brought up the subject of peripheral neuropathy and whether she thought my tremors, jerks and face numbness is likely to be PN. She thinks very likely and a consequence of many years and numerous drugs. She understands that I’m not interested in any form of medication to treat these symptoms but has suggested that I have some complimentary treatment. I think this involves massage and relaxation sessions. I’m happy to try and my nurse is arranging a referral. I’ll let you know how I get on.